Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 32, NWS Corpus Christi, TX

April 10, 2011

NWS Corpus Christi, TX issued this small craft advisory at Apr 10, 2011, 2:26 PM CDT. It took effect at Apr 10, 2011, 7:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2011, 2:26 PM CDT (19:26 UTC)
In effect from
Apr 10, 2011, 7:00 PM CDT
Expired
Apr 11, 2011, 12:00 PM CDT
In force
17 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 12:36 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 10, 12:36 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1236 PM CDT SUN APR 10 2011

.DISCUSSION...UPDATED AVIATION DISCUSSION FOR 18Z TAFS.

&&

.AVIATION...SOUTHEAST WINDS 20-25 KNOTS GUSTING TO 28-33 KNOTS
WILL PREVAIL THIS AFTERNOON AND EARLY EVENING. BKN MVFR DECK WAS
EXITING KCRP AND MOVING INTO KVCT. MVFR DECK AT KVCT SHOULD LAST
UNTIL 20Z BEFORE SCATTERING OUT. A COLD FRONT WILL APPROACH THE
REGION LATE TONIGHT. MVFR/IFR CIGS WILL DEVELOP AT KCRP AND KVCT
SHORTLY AFTER 00Z AND CONTINUE UNTIL THE STRONGER WINDS BEHIND THE
FRONTAL PASSAGE OCCUR AROUND 16Z. THERE IS THE POSSIBILITY OF A
SHOWER ACROSS THE COASTAL PLAINS ALONG THE FRONT...BUT THE
PROBABILITY IS TOO LOW TO MENTION IN THE TAF. KLRD WILL LIKELY
REMAIN VFR THROUGH THE TAF PERIOD...WITH THE FRONT MOVING THROUGH
THAT AREA BEFORE 12Z.

&&

.PREV DISCUSSION... /ISSUED 1019 AM CDT SUN APR 10 2011/

DISCUSSION...ONLY MINOR ADJUSTMENTS MADE TO THE FORECAST TO
UPDATE TEMPERATURE TRENDS AND CLOUD COVER. ANOTHER BREEZY DAY IS
IN STORE FOR SOUTH TEXAS AND WINDS COULD GET CLOSE TO WIND
ADVISORY CRITERIA FOR THE SOUTHERN COASTAL BEND. IT WILL ALSO BE
HOT ONCE AGAIN...ESPECIALLY ACROSS THE RIO GRANDE WHERE
TEMPERATURES WILL GET INTO THE LOW 100S. LAREDO HAS A CHANCE TO
TIE OR BREAK THEIR RECORD HIGH OF 104 DEGREES SET BACK IN 1963.

PREV DISCUSSION... /ISSUED 638 AM CDT SUN APR 10 2011/

DISCUSSION...UPDATED FOR 12Z AVIATION DISCUSSION.

AVIATION...MVFR CIGS PERSIST THIS MORNING FOR MOST TAF
LOCATIONS...MAINLY EAST OF HIGHWAY 16. LOW LEVEL WIND SHEAR IN
TAFS FOR A FEW MORE HOURS FOR THE 45KT JET OVERHEAD. CLOUD COVER
WILL SLOWLY LIFT AND BURN OFF DURING THE MORNING AND VFR
CONDITIONS RETURN FOR ALL SITES BETWEEN 16Z- 18Z WITH WIND SPEEDS
INCREASING TO 15-20KTS WITH HIGHER GUSTS AS WINDS MIX DOWN. THE
WIND WILL RELAX SOME LATE THIS EVENING WITH THE RETURN OF MVFR
CIGS. PACIFIC FRONT ON TAP FOR LATE IN THE TAF PERIOD...JUST
BEFORE SUNRISE MONDAY...WITH WINDS SHIFTING NORTHERLY.

PREV DISCUSSION... /ISSUED 447 AM CDT SUN APR 10 2011/

SHORT TERM (TODAY THROUGH MONDAY)...EXPECTING TODAY TO BE SIMILAR TO
THE PAST SEVERAL WITH RESPECT TO AFTERNOON TEMPERATURES AND BREEZY
TO WINDY CONDITIONS. A PACIFIC COLD FRONT REMAINS ON TRACK TO PUSH
THROUGH SOUTH TEXAS EARLY MONDAY MORNING. AHEAD OF AND JUST ALONG
THE FRONTAL PASSAGE...ISOLATED SHOWERS AND THUNDERSTORMS ARE
EXPECTED LATE TONIGHT THROUGH EARLY MONDAY MORNING. THE MAIN FOCUS
FOR PRECIPITATION LOOKS TO BE NORTH OF THE REGION WHILE SOUTH
TEXAS MAY ONLY GET CLIPPED WITH THE TAIL END OF ANY CONVECTION. A
VERY DRY AIR MASS WILL THEN PUSH INTO THE REGION LATE MONDAY
MORNING AND EARLY AFTERNOON WITH WINDS SHIFTING NORTHERLY. WITH
AFTERNOON TEMPERATURES STILL WARMING INTO THE UPPER 80S TO LOWER
90S...RELATIVE HUMIDITY VALUES WILL PLUMMET. THIS WILL POSSIBLY
LEAD TO A CRITICAL WILDFIRE THREAT TO PORTIONS OF SOUTH
TEXAS...SEE BELOW FOR MORE DETAILS.

LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...HIGHER PRESSURE
MOVING IN ACROSS SOUTH TEXAS WILL BRING DRIER AIR AS WELL AS WEAK
TO MODERATE NORTH-NORTHEASTERLY WINDS AT THE BEGINNING OF THE
EXTENDED. THE HIGH WILL SHIFT TO THE EAST ON TUESDAY ALLOWING
MOISTURE TO RETURN ACROSS THE REGION. FOR TUESDAY...RELATIVE
HUMIDITY VALUES WILL ONCE AGAIN DROP TO BELOW 30% AREAWIDE...IN
THE TEENS ACROSS THE RIO GRANDE PLAINS...AS MOISTURE RETURN WILL
ONLY BE WEAK. WEAK TO MODERATE SOUTHEAST FLOW WILL HELP CREATE AN
ELEVATED FIRE DANGER THREAT FOR TUESDAY AFTERNOON. FOR WEDNESDAY
AND THURSDAY...MOISTURE VALUES WILL INCREASE DUE TO THE
DEVELOPMENT OF LOWER PRESSURE ACROSS THE SOUTHERN PLAINS. STRONG
CAPPING WILL REDEVELOP ACROSS SOUTH TEXAS WITH 85H TEMPS WARMING
DUE TO SOUTH-SOUTHWESTERLY FLOW. WITH MOISTURE INCREASING IN THE
LOWER LEVELS...A FEW ISOLATED LIGHT SHOWERS WILL BE POSSIBLE ON
WEDNESDAY AND THURSDAY FOR THE EASTERN HALF OF THE CWA.
HOWEVER...WILL CONTINUE TO KEEP 10 POPS IN FOR NOW. ANOTHER COLD
FRONT IS THEN EXPECTED TO MOVE SOUTH ACROSS THE AREA FRIDAY.
MOISTURE DURING THE FRONTAL PASSAGE WILL BE LIMITED...SO WILL
CONTINUE TO LEAVE A DRY FORECAST FOR THE END OF THE WORK WEEK.

MARINE...MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE ACROSS THE
COASTAL WATERS TODAY. AS A RESULT...SMALL CRAFT ADVISORIES HAVE
BEEN POSTED FOR PORTIONS OF THE MIDDLE TEXAS COASTAL WATERS. DUE TO
THE PERSISTENT ONSHORE FLOW...WAVE HEIGHTS MAY APPROACH 7 FEET
ACROSS THE OFFSHORE WATERS LATE THIS AFTERNOON AND EVENING.

FIRE WEATHER...RELATIVE HUMIDITY VALUES WILL PLUMMET MONDAY
AFTERNOON IN WAKE OF A PACIFIC FRONTAL PASSAGE WITH HUMIDITY VALUES
EXPECTED TO FALL INTO THE TEENS COMBINED WITH NORTHERLY WIND
SPEEDS OF 15 TO 25 MPH...A FIRE WEATHER WATCH HAS BEEN POSTED. THE
FORECAST CHALLENGE REMAINS ON WHETHER THE ELEVATED WIND SPEEDS
WILL COINCIDE WITH THE EXTREMELY LOW RH VALUES. FIRE WEATHER
PLANNERS ARE URGED TO CHECK BACK FOR THE LATEST FORECASTS ON THE
POTENTIALLY CRITICAL WILDFIRE THREAT FOR MONDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    88  70  85  59  81  /  10  20  20   0   0
VICTORIA          88  69  84  54  83  /  10  20  10   0   0
LAREDO           104  69  93  62  93  /   0  10  10   0   0
ALICE             96  71  89  55  86  /  10  20  10   0   0
ROCKPORT          80  71  83  63  77  /  10  20  20   0   0
COTULLA          101  65  90  57  89  /  10  10  10   0   0
KINGSVILLE        93  72  89  56  86  /  10  20  20   0   0
NAVY CORPUS       83  72  82  63  79  /  10  20  20   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
     DUVAL...JIM WELLS...LA SALLE...LIVE OAK...MCMULLEN...WEBB.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO
     PORT ARANSAS...COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM.

&&

AK/84...AVIATION
Hazardous weather outlook, Apr 10, 5:15 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
515 AM CDT SUN APR 10 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
515 AM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TODAY FOR PORTIONS OF
THE MIDDLE TEXAS COASTAL WATERS DUE TO MODERATE TO STRONG ONSHORE
WIND SPEEDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP MONDAY ACROSS THE
COASTAL WATERS BEHIND A PACIFIC COLD FRONT.

A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS MONDAY MORNING. THERE IS
A SLIGHT CHANCE OF THUNDERSTORMS TO DEVELOP ALONG THE FRONT ACROSS
THE COASTAL PLAINS.

RED FLAG CONDITIONS ARE POSSIBLE ON MONDAY BEHIND A PACIFIC COLD
FRONT AS RELATIVE HUMIDITY VALUES FALL TO 10 TO 30 PERCENT ACROSS
THE BRUSH COUNTRY AND THE RIO GRANDE PLAINS...ALONG WITH MODERATE TO
STRONG NORTHERLY WINDS. AN ELEVATED FIRE DANGER THREAT WILL ALSO
BE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RG/CB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:05 AM CDTSmall Craft Advisory for WindsCRP27 hr
Apr 10, 5:09 AM CDTFire Weather WatchCRPDuval, Jim Wells, La Salle, Live Oak, McMullen, Webb10 hr
Apr 10, 2:45 PM CDTFire Weather WatchCRPBee, Goliad, Kleberg, Nueces, Refugio, San Patricio and 1 more14 hr
Apr 10, 2:45 PM CDTRed Flag WarningCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more30 hr

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.